Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2018, 5:22 AM CDT for Calhoun County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2018, 5:22 AM CDT (10:22 UTC)
- Expired
- Sep 29, 2018, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WGUS54 KCRP 291022
FFWCRP
TXC057-291315-
/O.NEW.KCRP.FF.W.0049.180929T1022Z-180929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
522 AM CDT SAT SEP 29 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Calhoun County in south Texas...
* Until 815 AM CDT.
* At 521 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Port Lavaca, Port Oconnor, Point Comfort, Olivia, Alamo Beach,
Indianola, Magnolia Beach and Port Alto.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2830 9658 2862 9686 2867 9672 2871 9666
2870 9666 2867 9663 2869 9658 2870 9657
2870 9643 2872 9641 2868 9642 2866 9641
2864 9642 2863 9639 2862 9639 2856 9652
2853 9651 2845 9640 2841 9638
$$
TE2 follow-up statements
938
WGUS74 KCRP 291246
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
746 AM CDT SAT SEP 29 2018
TXC057-291315-
/O.CON.KCRP.FF.W.0049.000000T0000Z-180929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-
746 AM CDT SAT SEP 29 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
CALHOUN COUNTY...
At 741 AM CDT, Doppler radar indicated another band of showers and
thunderstorms approaching coastal portions of Calhoun County, about
10 miles south of Seadrift. Up to 2 inches of rain has already
fallen. Another 1 to 2 inches are still possible Flash flooding is
expected to begin shortly. The heaviest rainfall appears that it
will be moving just east of Seadrift, but additional storms may
move toward the area before the warning expires.
Some locations that will experience flooding include...
Port Lavaca, Port Oconnor, Point Comfort, Olivia, Alamo Beach,
Indianola, Magnolia Beach and Port Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2830 9658 2862 9686 2867 9672 2871 9666
2870 9666 2867 9663 2869 9658 2870 9657
2870 9643 2872 9641 2868 9642 2866 9641
2864 9642 2863 9639 2862 9639 2856 9652
2853 9651 2845 9640 2841 9638
$$
GW176
WGUS74 KCRP 291314
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
814 AM CDT SAT SEP 29 2018
TXC057-291322-
/O.EXP.KCRP.FF.W.0049.000000T0000Z-180929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-
814 AM CDT SAT SEP 29 2018
...THE FLASH FLOOD WARNING FOR CALHOUN COUNTY WILL EXPIRE AT 815 AM
CDT...
The concern for heavy rain and flash flooding has ended. However,
pockets of moderate rainfall will still impact Calhoun County
through about 10 AM, so an Urban and Small Stream Advisory will
replace the Flash Flood Warning. Please continue to heed any
remaining road closures.
LAT...LON 2830 9658 2862 9686 2867 9672 2871 9666
2870 9666 2867 9663 2869 9658 2870 9657
2870 9643 2872 9641 2868 9642 2866 9641
2864 9642 2863 9639 2862 9639 2856 9652
2853 9651 2845 9640 2841 9638
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:53 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 29, 3:53 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 353 AM CDT Sat Sep 29 2018 .SHORT TERM (Today through Sunday)... Main focus in the short term part of the forecast will be chances for showers and thunderstorms. Deeper moisture has returned to South Texas as last night's 00Z CRP sounding had a PW value slightly over 2 inches. While convection waned last evening/night, isolated showers and storms have redeveloped across the area early this morning. Coastal trough and an upper level weakness will combine to produce scattered to numerous showers and thunderstorms today. This is supported by the 00z HREF and latest runs of the HRRR. Additional showers and storms should focus near the coast later this morning and will place highest pops (80 percent) along the Coastal Bend between 12z and 18z. Will keep 60 pops area-wide between 18z and 00z as storm progress further inland. The threat of locally heavy rainfall will exist today which could result in some nuisance flooding. Confidence is not high enough to issue a Flash Flood Watch, but will continue to monitor trends throughout the day. Similar to last night and early this evening, convection may actually dwindle during the evening hours. However, showers and storms may redevelop after midnight into early Sunday morning. Will keep highest pops tonight over the Gulf Waters and Coastal Bend. On Sunday, upper level weakness lingers across South Texas. Deepest moisture will reside across the eastern half of the area where PWs at or slightly above 2 will be located. Another day of showers and thunderstorms appears likely, and will keep 50 pops out west with 70 pops across the east. Moderate to heavy downpours will be possible on Sunday as well. Regarding temperatures, highs will only be in the 80s today and Sunday due to cloud cover and continued rain chances. && .LONG TERM (Sunday Night through Friday)... Models prog mid level high pressure to begin moving westward across the northern gulf and toward TX Sun night/Mon. This will bring drier mid/upper levels and more subsidence across the region, leading to rain chances gradually tapering off through much of the work week. Did not go as high on pops as superblend output, especially the first part of the week due to the expected drier/subsident conditions. By the end of the week, both the ECMWF and GFS show the mid level high pressure shifting east as a long wave trough moves toward TX, but differ on placement of precip. The approaching upper trough should usher deeper moisture back into S TX by Fri and increase the chance for precip once again, but kept pops at 30 percent or less given the uncertainty for day 7. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 74 85 76 88 / 80 50 70 40 40 Victoria 83 71 85 72 88 / 80 40 70 30 40 Laredo 85 72 86 73 90 / 60 30 50 30 30 Alice 84 72 86 74 89 / 70 50 60 30 40 Rockport 83 75 85 76 87 / 80 50 70 40 40 Cotulla 86 70 86 72 88 / 60 30 50 30 30 Kingsville 84 74 86 75 89 / 80 50 70 30 40 Navy Corpus 84 77 85 79 88 / 80 50 70 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Sep 29, 4:28 AM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 428 AM CDT Sat Sep 29 2018 TXZ229>234-239>247-342>347-442-443-447-300930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 428 AM CDT Sat Sep 29 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected today across South Texas. Locally heavy rainfall may occur resulting in nuisance flooding. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms will be possible Sunday with moderate to heavy rainfall possible. Showers and thunderstorms will begin to taper off Monday with isolated thunderstorms expected by Tuesday and continuing through Thursday. Scattered thunderstorms will be possible by Friday. No organized severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-300930- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 428 AM CDT Sat Sep 29 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today and tonight. Main threats will be brief gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms will be possible Sunday. Showers and thunderstorms will begin to taper off Monday with isolated thunderstorms expected by Tuesday and continuing through Thursday. Scattered thunderstorms will be possible by Friday. Wind gusts to 30 knots along with brief heavy rain will be possible with the thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TB/TE
In the hours before
Special weather statement, Sep 29, 4:32 AM CDT, 50 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 432 AM CDT SAT SEP 29 2018 TXZ243-244-342-343-442-291030- Inland Nueces-Inland San Patricio-Kleberg Islands-Coastal Nueces-Coastal Kleberg- 432 AM CDT SAT SEP 29 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NUECES...SOUTHWESTERN SAN PATRICIO AND NORTHEASTERN KLEBERG COUNTIES... At 432 AM CDT, a strong thunderstorm was located near Malaquite Beach, or 16 miles south of Corpus Christi, moving northwest at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Corpus Christi, Robstown, Corpus Christi International Airport, Odem, Corpus Christi Country Club, Christus Spohn Hospital South, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Bluntzer, Driscoll Childrens Hospital, Corpus Christi Del Mar East Campus, Naval Air Station Cabaniss Field, Clarkwood, Annaville, Waldron Field, Calallen, Downtown Corpus Christi, Kings Crossing Golf Course and Edroy. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2789 9781 2804 9755 2750 9721 2740 9738 TIME...MOT...LOC 0932Z 146DEG 27KT 2752 9735 TE
Special weather statement, Sep 29, 4:37 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
437 AM CDT SAT SEP 29 2018
TXZ234-247-347-291030-
Coastal Calhoun-Inland Calhoun-Victoria-
437 AM CDT SAT SEP 29 2018
...A STRONG THUNDERSTORM WILL AFFECT CALHOUN AND SOUTHEASTERN
VICTORIA COUNTIES...
At 436 AM CDT, a strong thunderstorm was located near Seadrift,
moving northwest at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Port Lavaca, Seadrift, Point Comfort, Alamo Beach, Placedo, Dacosta,
Green Lake, Indianola, Bloomington, Magnolia Beach and Long Mott.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2831 9670 2869 9696 2878 9670 2867 9664
2871 9651 2861 9648 2866 9652 2864 9661
2858 9661 2858 9665 2857 9660 2863 9656
2857 9656 2855 9652 2859 9648 2843 9644
TIME...MOT...LOC 0936Z 152DEG 16KT 2845 9662
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:22 AM CDT | Special Marine Warning | CRP | 38 min | |
| Sep 29, 4:32 AM CDT | Special Weather Statement | CRP | Nueces | 58 min |
| Sep 29, 4:37 AM CDT | Special Weather Statement | CRP | Calhoun | 53 min |
| Sep 29, 5:10 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 2 hr |
| Sep 29, 8:17 AM CDT | Areal Flood Advisory | CRP | Calhoun | 118 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.